MAUDE Adverse Event Report: ENCORE MEDICAL L.P ALTIVATE REVERSE, SMALL HUMERAL STEM IMPLANT INSERTER KNOB; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ENCORE MEDICAL L.P ALTIVATE REVERSE, SMALL HUMERAL STEM IMPLANT INSERTER KNOB; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 804-06-157
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Instrument failure part left in the patient.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
The agent reported (stem inserter knob displaced threads that connect the stem onto the implant inserter sheared off in the stem.Female 73.This event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The instrument was returned to djo and after further examination, the threaded tip of the knob broke off.A review of 804-06-157 device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of this instrument.Complaint database review showed 8 previous complaints but there were no indications that this instrument has a design or material deficiency.S303 - broke/cracked/damage, 8.S110 - threads damaged/galled, 3.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.

Brand Name
ALTIVATE REVERSE, SMALL HUMERAL STEM IMPLANT INSERTER KNOB
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key17044425
Report Number1644408-2023-00774
Device Sequence Number5044765
Product Code LXH
UDI-Device Identifier00190446269106
UDI-Public00190446269106
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number804-06-157
Device Catalogue Number804-06-157
Device Lot Number266605L04
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer06/02/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale